Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Flat core properties associated to the $ p$-Laplace operator


Authors: Shoshana Kamin and Laurent Véron
Journal: Proc. Amer. Math. Soc. 118 (1993), 1079-1085
MSC: Primary 35J60; Secondary 35J70
DOI: https://doi.org/10.1090/S0002-9939-1993-1139470-9
MathSciNet review: 1139470
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the formation of a flat hat pattern in the profile of the positive solution of an equation of the type: $ \varepsilon {\Delta _p}u - {u^{p - 1}}{(1 - u)^\theta } = 0\;(0 < \theta < p - 1)$ in a bounded domain $ \Omega $. When $ \varepsilon $ tends to $ {0^ + }$, the growth of the zone where $ u = {u_\varepsilon }$ takes the value $ 1$ in $ \Omega $ is studied.


References [Enhancements On Off] (What's this?)

  • [A] H. Amann, Fixed point equations and nonlinear eigenvalue problems in ordered Banach spaces, SIAM Rev. 18 (1976), 620-709. MR 0415432 (54:3519)
  • [D] J. I. Diaz, Nonlinear partial differential equations and free boundaries, vol. I Elliptic equations, Research Notes in Math., vol. 106, Pitman, New York, 1985. MR 853732 (88d:35058)
  • [DeH] J. Deuel and P. Hess, A criterion for the existence of solutions of nonlinear elliptic boundary value problems, Proc. Roy. Soc. Edinburgh Sect. A 74 (1975), 49-54.
  • [DH] J. K. Diaz and M. A. Herrero, Estimates on the support of the solutions of some nonlinear elliptic and parabolic problems, Proc. Roy. Soc. Edinburgh Sect. A 89 (1981), 249-258. MR 635761 (83i:35019)
  • [DS] J. I. Diaz and J. E. Saa, Existence et unicité de solutions positives pour certaines équations elliptiques quasilinéaires, C. R. Acad. Sci. Paris Sér. I Math. 305 (1987), 521-524. MR 916325 (89e:35051)
  • [GV] M. Guedda and L. Veron, Bifurcation phenomena associated to the $ p$-Laplace operator, Trans. Amer. Math. Soc. 310 (1988), 419-431. MR 965762 (89j:35024)
  • [T] P. Tolksdorf, On the Dirichlet problem for quasilinear equations in domain with conical boundary points, Comm. Partial Differential Equations 8 (1983), 773-817. MR 700735 (85g:35053)
  • [V] J. L. Vazquez, A strong maximum principle for some quasilinear elliptic equations, Appl. Math. Optim. 12 (1984), 191-202. MR 768629 (86m:35018)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35J60, 35J70

Retrieve articles in all journals with MSC: 35J60, 35J70


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1139470-9
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society